MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL DEVICES CO. LTD. SUZHOU LIVERTY TIPS ACCESS SET; INTRODUCER, CATHETER

BECTON DICKINSON MEDICAL DEVICES CO. LTD. SUZHOU LIVERTY TIPS ACCESS SET; INTRODUCER, CATHETER
Model Number 306466
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.However, images were provided for review.The investigation of the reported event is currently underway.H10: d4 (expiry date: 06/2025).H3 other text : device pending return.
 
Event or Problem Description
It was reported that during a transjugular intrahepatic portosystemic shunt procedure, the catheter of the kit allegedly broke and dislodged into patient.It was further reported that the physician had to snare the piece of the catheter that broke loose out of the patient.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records were reviewed and there was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one liverty tips access set was received for evaluation.The device appeared to have residue throughout and was received without protective tubing.It appeared there was a complete circumferential break to the distal end of the steerable cannula with the detached piece returned.It appeared there was a bend to the distal end of the steerable cannula and to the proximal end of the detached steerable cannula piece.Under microscopic and x-ray examination dried blood and an unknown blue occlusion was discovered.Therefore, the investigation is confirmed for the reported issue.A definitive root cause could not be determined based upon the available information.Labeling review: a review of product labeling documentation (instruction for use, unit label, case label and carton label) did not find any product labeling inadequacy.H10: d4 (expiry date: 06/2025).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during a transjugular intrahepatic portosystemic shunt procedure, the catheter of the kit allegedly had broken and dislodged into patient.It was further reported that the physician had to snare the piece of the catheter that broke loose out of the patient.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records were reviewed and there was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one liverty tips access set was received for evaluation.The device appeared to have residue throughout and was received without protective tubing.It appeared there was a complete circumferential break to the distal end of the steerable cannula with the detached piece returned.It appeared there was a bend to the distal end of the steerable cannula and to the proximal end of the detached steerable cannula piece.Under microscopic and x-ray examination dried blood and an unknown blue occlusion was discovered.Two fluoroscopic images were provided which show a small, several centimeter-long piece of radiolucent tubular material (catheter) which is in discontinuity with a tips creation canula.This appears consistent with the complaint of the catheter tip from the liverty tips creation kit breaking off of the remainder of the catheter.The image provided shows the catheter fragment with a small space between the catheter and the needle exiting the canula.Therefore, the investigation is confirmed for the reported issue.A definitive root cause could not be determined based upon the available information.Labeling review: a review of product labeling documentation (instruction for use, unit label, case label and carton label) did not find any product labeling inadequacy.H10: d4 (expiry date: 06/2025).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records were reviewed and there was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one liverty tips access set was received for evaluation.The device appeared to have residue throughout and was received without protective tubing.It appeared there was a complete circumferential break to the distal end of the steerable cannula with the detached piece returned.It appeared there was a bend to the distal end of the steerable cannula and to the proximal end of the detached steerable cannula piece.Under microscopic and x-ray examination dried blood and an unknown blue occlusion was discovered.Two fluoroscopic images were provided which show a small, several centimeter-long piece of radiolucent tubular material (catheter) which is in discontinuity with a tips creation canula.This appears consistent with the complaint of the catheter tip from the liverty tips creation kit breaking off of the remainder of the catheter.The image provided shows the catheter fragment with a small space between the catheter and the needle exiting the canula.Therefore, the investigation is confirmed for the reported issue.A definitive root cause could not be determined based upon the available information.Labeling review: a review of product labeling documentation (instruction for use, unit label, case label and carton label) did not find any product labeling inadequacy.H10: d3, d4 (expiry date: 06/2025), g3.H11: g1, g4.H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : see h10.

Brand Name
LIVERTY TIPS ACCESS SET
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
BECTON DICKINSON MEDICAL DEVICES CO. LTD. SUZHOU
5 baiyu road
suzhou industrial park
jiangsu 21502 1
CH  215021
Manufacturer (Section G)
BECTON DICKINSON MEDICAL DEVICES CO. LTD. SUZHOU
5 baiyu road
suzhou industrial park
jiangsu 21502 1
CH   215021
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key17257123
Report Number3014704491-2023-00310
Device Sequence Number15431736
Product Code DYB
UDI-Device Identifier00382903064663
UDI-Public(01)00382903064663
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K221440
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number306466
Device Catalogue Number306466
Device Lot Number2158998
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/09/2023
Supplement Date Received by Manufacturer07/28/2023
11/09/2023
01/23/2024
Initial Report FDA Received Date07/05/2023
Supplement Report FDA Received Date08/08/2023
11/11/2023
01/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown